Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 28, NWS Riverton, WY

September 7, 20165 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Sep 7, 2016, 2:44 AM MDT for 5 counties in Wyoming. It took effect at Sep 7, 2016, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2016, 2:44 AM MDT (08:44 UTC)
In effect from
Sep 7, 2016, 12:00 PM MDT
Expired
Sep 8, 2016, 8:00 PM MDT
In force
32 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2989 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS85 KRIW 070844
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
244 AM MDT WED SEP 7 2016

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR SOUTHWEST
WYOMING TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING
HOURS...

.WARM... DRY... AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME
HOURS FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY THROUGH 8 PM
EARLY EVENING THURSDAY.

WYZ277-072200-
/O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/
/O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
244 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY FOR UINTA AND SOUTHERN LINCOLN COUNTIES...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH TODAY AND 15
  TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-072200-
/O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/
/O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
244 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY FOR MOST OF SWEETWATER COUNTY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH TODAY AND 15
  TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ289-072200-
/O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/
/O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
244 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY FOR THE GREEN AND RATTLESNAKE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH TODAY AND 20
  TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON
4 follow-up statements
369 
WWUS85 KRIW 071925
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
125 PM MDT WED SEP 7 2016

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR SOUTHWEST
WYOMING TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING
HOURS IN ZONES 277 279 AND 289...

.WARM... DRY... AND WINDY CONDITIONS ARE LIKELY DURING THE
DAYTIME HOURS FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY
THROUGH 8 PM EARLY EVENING THURSDAY IN ZONES 277 279 AND 289.

WYZ277-080900-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
125 PM MDT WED SEP 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR
UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277...

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH TODAY AND 
  15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. 

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-080900-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
125 PM MDT WED SEP 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR
MOST OF SWEETWATER COUNTY ZONE 279...

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH TODAY AND 
  15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. 

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ289-080900-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
125 PM MDT WED SEP 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR
THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289...

* WIND...WEST 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH TODAY AND 
  20 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY. 

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
452 
WWUS85 KRIW 080856
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 AM MDT THU SEP 8 2016

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF
CENTRAL AND SOUTHERN WYOMING TODAY DURING THE AFTERNOON AND EARLY
EVENING HOURS IN ZONES 277 279...280...283 AND 289...

.WARM... DRY...AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME
HOURS FOR CENTRAL AND SOUTHERN WYOMING FROM 12 NOON TODAY THROUGH
8 PM EARLY EVENING THURSDAY IN ZONES 277...279...280...283...289.

WYZ283-082200-
/O.EXB.KRIW.FW.W.0028.160908T1800Z-160909T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
256 AM MDT THU SEP 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH...ESPECIALLY
  IN THE NORTH HALF OF THE BASIN.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-082200-
/O.EXB.KRIW.FW.W.0028.160908T1800Z-160909T0200Z/
NATRONA COUNTY/CASPER BLM-
256 AM MDT THU SEP 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-082200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
256 AM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277...

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-082200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
256 AM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MOST OF SWEETWATER COUNTY ZONE 279...

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ289-082200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
256 AM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289...

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON
812 
WWUS85 KRIW 081925
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
125 PM MDT THU SEP 8 2016

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF
CENTRAL AND SOUTHERN WYOMING TODAY DURING THE AFTERNOON AND EARLY
EVENING HOURS IN ZONES 277 279 280 283 AND 289...

.WARM... DRY...AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME
HOURS FOR CENTRAL AND SOUTHERN WYOMING FROM 12 NOON TODAY THROUGH
8 PM EARLY EVENING THURSDAY IN ZONES 277...279...280...283...289.

WYZ277-090200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
125 PM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277...

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-090200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
125 PM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MOST OF SWEETWATER COUNTY ZONE 279...

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ289-090200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
125 PM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289...

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-090200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
125 PM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MOST OF FREMONT COUNTY ZONE 283...

* WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH... 
  ESPECIALLY IN THE NORTH HALF OF THE BASIN. 

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-090200-
/O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
NATRONA COUNTY/CASPER BLM-
125 PM MDT THU SEP 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MOST OF NATRONA COUNTY ZONE 280...

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...14 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
471 
WWUS85 KRIW 090157
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MDT THU SEP 8 2016

...RED FLAG WARNINGS WILL EXPIRE AT 8 PM THURSDAY...

.WIND SPEEDS HAVE DECREASED EARLY THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE GENERALLY CLIMBED ABOVE 20 PERCENT.
THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE.

WYZ277-090300-
/O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
757 PM MDT THU SEP 8 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 277...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
WILL EXPIRE AT 8 PM.

$$

WYZ279-090300-
/O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
757 PM MDT THU SEP 8 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 279...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
WILL EXPIRE AT 8 PM.

$$

WYZ289-090300-
/O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
757 PM MDT THU SEP 8 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 289...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
WILL EXPIRE AT 8 PM.

$$

WYZ283-090300-
/O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
757 PM MDT THU SEP 8 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 283...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
WILL EXPIRE AT 8 PM.

$$

WYZ280-090300-
/O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/
NATRONA COUNTY/CASPER BLM-
757 PM MDT THU SEP 8 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 280...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING
WILL EXPIRE AT 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 7, 2:31 AM MDT, 13 minutes earlier.

Area forecast discussion, Sep 7, 2:31 AM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
231 AM MDT WED SEP 7 2016

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

THUNDERSTORMS CONTINUE TO ERUPT OVER EASTERN WYOMING WHERE THE
BEST CAPES ARE. THESE SHOWERS ARE JUST BARELY CLIPPING OUR AREA
FROM EASTERN SWEETWATER COUNTY THROUGH NATRONA AND JOHNSON
COUNTIES. THE SHORTWAVE RESPONSIBLE FOR THESE SHOWERS WILL TAKE
THROUGH 09Z TO CLEAR THE AREA.

THEN THE FLOW BECOMES MORE ZONAL TODAY RESULTING IN STRONGER WEST
WINDS USHERING IN DRIER AIR. THESE SYNOPTIC SCALE WINDS WILL LINE UP
WITH THE TOPOGRAPHY AND RESULT IN ACCELERATED WINDS THROUGH OUR
SOUTHERN WIND CORRIDOR TODAY. THE COMBINATION OF DRY AIR AND
INCREASED WINDS WILL RESULT IN ELEVATED CRITICAL FIRE WEATHER
CONDITIONS. WE ISSUED A FIRE WEATHER WATCH YESTERDAY FOR OUR
SOUTHERN FIRE WEATHER ZONES BECAUSE THIS PARTICULAR EVENT APPEARED
TO BE RIDING THE FENCE BUT IT STILL APPEARS TO BE A SOMEWHAT
BORDERLINE EVENT. WILL GO AHEAD AND NOT ISSUE THE WARNING BUT JUST
PUT IN CRITICAL FIRE WEATHER WORDING IN ALL OF OUR FIRE WEATHER
PRODUCTS THIS MORNING. THURSDAY APPEARS SIMILAR TO TODAY AS FAR AS
RH GOES BUT WINDS WILL BE A BIT STRONGER ALONG WITH SLIGHTLY HIGHER
RH. THESE WINDS WILL INCREASE IN RESPONSE TO AN APPROACHING
SHORTWAVE/COLD FRONT ALONG THE NORTH PACIFIC COAST AND WILL
EVENTUALLY TRACK ACROSS MONTANA AND WYOMING FRIDAY MORNING. MOISTURE
WITH THIS WEATHER FEATURE WILL BE SCANT AND ONLY AFFECT FAR NORTHERN
WY, PROBABLY ONLY GIVING THE FAR NORTHERN MTNS SOME PRECIP, PERHAPS
JUST THE NORTHERN BIG HORNS FOR THURSDAY AFTERNOON, THURSDAY NIGHT,
AND FRIDAY. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER FRIDAY
BEHIND THE FRONT EXCEPT IN OUR EAST CENTRAL ZONES SUCH AS
CPR/BYG/RIW TEMPERATES WILL BE A GOOD 15 DEGREES COOLER FRIDAY. MUCH
DRIER AIR WILL THEN USHER IN FROM THE WEST FRIDAY NIGHT IN THE WAKE
OF THIS WEATHER SYSTEM.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

The weekend looks dry and warmer with continued fire weather
concerns. Most areas looks breezy to windy and many of the lower
elevations and foothills look very dry, especially the south half.
Thankfully, our weather system for early next week will cool things
off and bring in increasing moisture levels. Overall longwave
pattern shows the mean trough centered near our area now will move
eastward as a strong ridge develops just off the PacNW coast. With
the little further east mean trough axis, it looks like the majority
of the energy will stay off to the north and east early next week.
It will still likely turn cooler and unsettled for a couple days as
the weather system moving just south of the west end of the
Aleutians moves over the developing ridge and then digs into the wrn
Great Basin (or even as far west as nrn CA) and closes off to our
west. A cold Alaska system will likely help with a strong cold
frontal passage Sunday night into Monday morning as it brushes just
off to the northeast. Some energy from our wrn Great Basin upper low
overrunning the cold front will help with the pcpn potential on
Monday into Monday night. Airmass will likely turn more unstable
Tuesday into Wednesday as temperatures start to rebound and cool
upper low to the west provides some cooler mid levels, moisture and
weak forcing. So still probably a decent chance of some light to
locally moderate pcpn Monday turning more showery/tstms, especially
along and west of the divide Tuesday into Wednesday with
temperatures moderating after a much cooler/colder Monday.

&&

.AVIATION.../12Z ISSUANCE/

VFR conditions will prevail through the forecast period. Story
FOR WEDNESDAY will be increasing westerly flow behind the
departing shortwave this morning. Winds will increase at KCPR and
KRKS between 15z-18Z/Wed, and later in the afternoon at KBPI and
KPNA. West-to-northwest flow aloft will favor speeds of 15-25kts
by late afternoon at these terminals. Could also be some 10-20kt
winds at KCOD but confidence is not as high there. Winds will
decrease shortly after 00z/Thu with speeds becoming less than
12kts at each terminal by 02Z/Thu. Conditions will be dry, and
any isolated weak shower would be confined to areas very close to
the Montana border.

&&

.FIRE WEATHER...

WEST FLOW ALOFT WILL INCREASE OVER WESTERN AND CENTRAL WYOMING
with limited MOISTURE. TEMPERATURES WILL GRADUALLY WARM AS THE
flow increases. RELATIVE HUMIDITY WILL BE LOW WITH GUSTY
AFTERNOON and evening WINDS, ESPECIALLY ACROSS THE SOUTH,
INCLUDING FIRE weather zones 277 279 and 289 TODAY AND THURSDAY.
WILL GO AHEAD AND upgrade the FIRE WEATHER WATCH TO A WARNING AS
GUIDANCE HAS BEEN fairly consistent IN ADVERTISING A BORDERLINE
RED FLAG EVENT FOR Fire weather ZONES 277, 279, AND 289. A COLD
FRONT WILL PUSH ACROSS the area THURSDAY NIGHT FOLLOWED BY COOLER
WEATHER FRIDAY, especially east OF THE DIVIDE. THEN A WARM UP
ALONG WITH STRONG DRYING west winds WILL POSE THE GREATEST
WIDESPREAD CRITICAL FIRE weather conditions FOR THE WEEK THIS
WEEKEND. THIS WILL BE FOLLOWED BY a potential COOL WET WEATHER
EVENT EARLY NEXT WEEK. IN FACT, THE RH WILL WASTE NO TIME IN
PLUMMETING TO THE UPPER single digits AS EARLY AS FRIDAY
AFTERNOON BEHIND THE FRONT ACROSS Lincoln and SWEETWATER
COUNTIES.

&&

.RIW Watches/Warnings/Advisories...
Red Flag Warning from noon today to 8 PM MDT Thursday for WYZ277-
279-289.

&&

SHORT TERM...Lipson
LONG TERM...Skrbac
AVIATION...CNJ
FIRE WEATHER...Lipson
Hazardous weather outlook, Sep 6, 3:12 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
312 AM MDT TUE SEP 6 2016

WYZ001>020-022>030-071200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
312 AM MDT TUE SEP 6 2016

...FREEZE WARNING THROUGH 9 AM THIS MORNING FOR THE FAR WEST
VALLEYS AND BASINS...

...FIRE WEATHER WATCH FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY THROUGH
8 PM WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES EXPECTED IN THE WESTERN VALLEYS AND BASINS
THIS MORNING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY
IN THE EAST CENTRAL ZONES LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTH
WITH WINDY, DRY AND WARM CONDITIONS.

SATURDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTH AND CENTRAL WITH
BREEZY TO WINDY, WARM AND DRY CONDITIONS EXPECTED.

MONDAY...MUCH COOLER WITH A CHANCE OF RAIN AND A PERIOD OF
MOUNTAIN SNOW...ESPECIALLY ALONG AND EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FREEZING OVERNIGHT LOW
TEMPERATURES.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.